MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed on retained kit lot 090156 with the following internal whole blood control samples: (b)(6).The kit performed as expected.Additionally, qc data and batch records for lot 090156 were reviewed.Release testing was valid and the lot was found to be performing as expected.A review of the complaints reported (b)(6) or unconfirmed (b)(6) related to lot number 090156 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.In house testing was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
Customer reported a (b)(6) ag/ab result on a fingerstick whole blood sample tested with the alere determine hiv 1/2 ag/ab combo.Patient was confirmed (b)(6) by geenius (b)(6).There is insufficient information to determine if a malfunction occurred.Patient gender, pregnancy status, treatment and patient outcome were unknown.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(4), inc.; however, this mdr is a retrospective filing in response to an observation from an fda inspection conducted february 26th to march 2nd, 2018 at alere (b)(4).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7591062
Report Number1221359-2018-00232
Device Sequence Number275726
Product Code MZF
UDI-Device Identifier10811877010323
UDI-Public011081187701032310090156
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2018
Device Catalogue Number7D2649
Device Lot Number090156
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1